Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 178, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Oct 21, 2005, 4:40 PM EDT for Breathitt County, Owsley County, Kentucky. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 21, 2005, 4:40 PM EDT (20:40 UTC)
- Expired
- Oct 21, 2005, 5:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
Counties Breathitt County, KY, Owsley County, KY
The radar
The Jackson,KY radar (KJKL), 27 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 21, 5:08 PM EDT | HAIL 0.75 | 2 S Jackson, KY | PENNY SIZED HAIL REPORTED ON QUICKSAND ROAD. |
| Oct 21, 5:10 PM EDT | HAIL 1 | 1 S Jackson, KY | QUARTER SIZED HAIL COVERED THE GROUND OVER 1 INCH DEEP. |
| Oct 21, 5:20 PM EDT | HAIL 0.75 | Noctor, KY | ABOUT TWO MINUTES OF THREE QUARTER INCH HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 441 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 212041 SVRJKL KYC025-189-212115- /O.NEW.KJKL.SV.W.0178.051021T2040Z-051021T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 440 PM EDT FRI OCT 21 2005 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BREATHITT COUNTY IN SOUTHEAST KENTUCKY OWSLEY COUNTY IN SOUTHEAST KENTUCKY * UNTIL 515 PM EDT * AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MISTLETOE...OR ABOUT 12 MILES NORTHEAST OF MANCHESTER...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LUCKY FORK...VALJEAN AND RICETOWN BY 445 PM EDT MORRIS FORK AND ARNETT BY 450 PM EDT TALBERT...CROCKETTSVILLE...CANOE AND SEBASTIANS BRANCH BY 455 PM EDT SALDEE BY 500 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...EXPECT DAMAGING WINDS...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL THE SIZE OF HALF DOLLARS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS REPORT SEVERE WEATHER TO THE NEAREST LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3735 8379 3726 8356 3748 8313 3770 8340 $$ DUSTY
2 follow-up statements
000 WWUS53 KJKL 212053 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 451 PM EDT FRI OCT 21 2005 KYC025-189-212115- /O.CON.KJKL.SV.W.0178.000000T0000Z-051021T2115Z/ BREATHITT KY-OWSLEY KY- 451 PM EDT FRI OCT 21 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR OWSLEY AND BREATHITT COUNTIES... AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ARNETT...OR ABOUT 8 MILES SOUTHEAST OF BOONEVILLE...MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GUERRANT...SALDEE...CHENOWEE AND COPEBRANCH BY 500 PM EDT CURT...ELKATAWA...HOWARD CREEK AND HADDIX BY 505 PM EDT NOCTOR AND INVERNESS BY 510 PM EDT LAT...LON 3735 8379 3726 8356 3748 8313 3770 8340 $$ GEOGERIAN
000
WWUS53 KJKL 212103
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
500 PM EDT FRI OCT 21 2005
KYC189-212110-
/O.CAN.KJKL.SV.W.0178.000000T0000Z-051021T2115Z/
OWSLEY KY-
500 PM EDT FRI OCT 21 2005
...THE SEVERE THUNDERSTORM WARNING FOR OWSLEY COUNTY IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
LAT...LON 3742 8354 3751 8358 3755 8356 3763 8347
3764 8344 3770 8340 3748 8313 3738 8335
3735 8339 3738 8348 3734 8354
$$
KYC025-212115-
/O.CON.KJKL.SV.W.0178.000000T0000Z-051021T2115Z/
BREATHITT KY-
500 PM EDT FRI OCT 21 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR BREATHITT COUNTY...
AT 457 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR SEBASTIANS BRANCH...OR ABOUT 9
MILES SOUTHWEST OF JACKSON...MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CURT...HOWARD CREEK...SALDEE AND COPLAND BY 505 PM EDT
QUICKSAND...DUMONT...INVERNESS AND HADDIX BY 510 PM EDT
PORTSMOUTH AND SMITH BRANCH BY 515 PM EDT
SEVERE THUNDERSTORMS CAN SPAWN TORNADOES QUICKLY. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3742 8354 3751 8358 3755 8356 3763 8347
3764 8344 3770 8340 3748 8313 3738 8335
3735 8339 3738 8348 3734 8354
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 21, 3:00 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Oct 21, 3:00 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 300 PM EDT FRI OCT 21 2005 .DISCUSSION... SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...RECORD WARMTH IS OVER FOR A WHILE NOW AS A PATTERN CHANGE IS IN THE PROCESS OF OCCURRING ACROSS THE EASTERN US. STRONG S/W OVER SRN MANITOBA WILL SWING SE AND BE LOCATED OVER THE OH VALLEY BY TOMORROW NIGHT AS IT HELPS CARVE OUT A DEEP LONGWAVE TROF WHICH WILL LAST INTO NEXT WEEK. SURFACE LOW PRESSURE NEAR BWG CURRENTLY WILL MOVE NE AND AWAY FROM THE AREA TONIGHT AND TOMORROW BUT QUITE A BIT LOW LEVEL CLOUDINESS W/ SHRA OR DZ WILL REMAIN BEHIND THROUGH TOMORROW. CURRENT RADAR TRENDS INDICATE MAIN SHRA ACTIVITY IS MOVING QUICKER THAN MODELS INDICATED. SHRA BEHIND FRONT IN ADVANCE OF THE H85 TROF ARE DEVELOPING AS I TYPE SO WILL MAINTAIN LIKELY POPS W/ A MENTION OF THUNDER THRU MIDNIGHT...BUT WILL UNDERCUT MOS SOMEWHAT. EXPECT MORE OF A SCATTERED SHOWERY OR DRIZZLY TYPE OF ACTIVITY AFTER MIDNIGHT TONIGHT AND INTO THE FIRST PART OF THE DAY TOMORROW. MAY BE A FEW BREAKS IN THE CLOUDS OVER THE SW PART OF THE CWA LATE IN THE DAY BUT THE REMAINDER OF THE AREA SHOULD BE CLOUDY WITH SOME SHRA/DZ AND SUFFICIENT CAA TO KEEP TEMPS NEAR STEADY IN THE 50S TOMORROW. BREAKS MAY ADVANCE SOME SATURDAY NIGHT BUT WILL CONTINUE MOSTLY CLOUDY SKIES WITH A DECREASING POP AS FORCING AND LIFT MOVE AWAY FROM THE AREA AND LOW LEVEL FLOW IS MORE WRLY THAN NWRLY AND THUS NOT A GOOD UPSLOPE DIRECTION. MOS NUMBERS ARE REASONABLE AND ALL CLUSTERED PRETTY CLOSE TOGETHER AND FELT I SHOULD PICK MY BATTLE FOR ANOTHER DAY SO MOSTLY STAYED CLOSE. NUMBERS DO SHOW SOME DIFFERENCES SAT NIGHT AS NAM SCATTERS CLOUDS OUT MORE THAN GFS AND ALLOWS MIN TEMPS TO FALL MORE. LIKE THIS IDEA AND FOLLOWED THE COOLER MET NUMBERS. EXTENDED (SUNDAY THROUGH FRIDAY)...VERY AMPLIFIED PATTERN WILL SET UP THROUGH THE EXTENDED PERIOD WITH A LITTLE BIT MORE UNCERTAINTY WITH REGARDS TO THE END OF THE PERIOD FROM THIS TIME YESTERDAY. GFS/NOGAPS HAVE SOME AGREEMENT ON REDEVELOPING THE TROUGH OVER THE OHIO VALLEY LATE IN THE WEEK INSTEAD OF LIFTING THE UPPER TROUGH AND DEVELOPING A MORE PROGRESSIVE UPPER AIR PATTERN A LA THE CANADIAN/ECMWF MODELS. GFS AND ECMWF AGREEMENT IS GOOD ENOUGH TO RELY ON THE GFS FOR THE SUN THRU TUE PERIOD...THEN BASICALLY STUCK WITH THE MORE CLIMATOLOGICALLY SOUND ECMWF FOR THE WED THRU FRI GRIDS. AS FOR SENSIBLE WEATHER...WILL ALLOW SOME SUN DURING THE AFTERNOON SUN BUT NOT DROP PCPN CHANCES ENTIRELY AS A S/W APPROACHES FROM THE NW. THEN A LONG PERIOD OF BKN/OVC SKIES WITH PERIODS OF SHRA WILL SETTLE IN AS A TYPICAL LATE FALL OR WINTER-LIKE NW FLOW REGIME TAKES OVER. A POTENT S/W WILL DROP IN OVERNIGHT MON AND HAVE CONTINUED TO ADVERTISE THE GREATEST POPS IN THIS PERIOD AS NW FLOW AND GOOD PVA SHOULD HELP SQUEEZE OUT SOME SHRA FAVORING THE NE AND ERN COUNTIES. GFS INDICATES 1000-850 MB THICKNESS VALUES IN THE 1305 TO 1310 M RANGE TUE MORNING SO WILL CONTINUE TO PAINT IN SOME SNOW MIXING IN WITH THE RAIN OVER THE RIDGES ALONG THE VA BORDER. GFS CONTINUES TO ADVERTISE QPF INTO WED FOR PARTS OF THE AREA AS VORTS ROTATE AROUND DEEP TROF OVER THE ERN US BUT...AS MENTIONED ABOVE...HAVE SIDED W/ THE MORE PROGRESSIVE ECMWF SOLUTION AND WILL BREAK UP CLOUDS OVERNIGHT TUE AND DURING THE DAY WED. THIS SHOULD SET THE STAGE FOR A FROST OR LIGHT FREEZE THU MORNING AS MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR OPTIMAL RADIATIONAL COOLING. THE REMAINDER OF THE PERIOD WILL SEE MODERATING TEMPS AND AMPLE SUNSHINE AS HEIGHTS RISE. TEMPS WERE NOT CHANGED MUCH FROM INHERITED GRIDS AND BASICALLY STAYED CLOSE TO MEX GUIDANCE SUN THRU TUE. WENT ABOVE THE MEX NUMBERS EACH PERIOD WED THRU FRI AS GFS MODEL WAS GENERALLY DISCOUNTED AS BEING TOO AMPLIFIED AND TOO COLD. TEMPS SHOULD MODERATE EACH DAY AND RETURN TO NEAR CLIMO VALUES BY FRI BASED ON THE PREFERRED ECMWF SOLUTION. && .PREV DISCUSSION... 1130 AM EDT FRI OCT 21 2005 15Z SURFACE ANALYSIS SHOWS LOW PRESSURE OVER WESTERN KY WITH A WARM FRONT BISECTING THE JKL FORECAST AREA...JUST TO THE NORTH OF JKL...NEAR THE MOUNTAIN PARKWAY. TEMPERATURES SOUTH OF THE FRONT WERE IN GOOD AGREEMENT WITH HOURLY GRIDS...BUT MADE SOME ADJUSTMENTS TO HOURLY GRID TEMPERATURES IN THE VICINITY OF THE FRONT AROUND JKL WHERE ACTUAL TEMPERATURES WERE RUNNING COOLER THAN FORECAST GRIDS. NORTH OF THE FRONT TEMPERATURES ALSO LOOK GOOD. DID NOT MAKE ANY ADJUSTMENTS TO MAXIMUM TEMPERATURE GRIDS WITH THE WARM FRONT LIFTING A LITTLE FURTHER NORTH IN RESPONSE TO THE APPROACHING LOW. SATELLITE SHOWS BREAKS IN CLOUDS OVER EAST PART OF FORECAST AREA AND ALSO OVER CENTRAL KY FROM SOUTH OF LOUISVILLE TO BOWLING GREEN. WITH SOME SUNSHINE FEEL THAT TEMPERATURES SHOULD REACH CURRENT FORECAST HIGHS OF MID TO UPPER 70S IN AREAS IN THE WARM SECTOR. ADDITIONAL HEATING WILL HELP TO DESTABILIZE THE AIR MASS. THE NAM WAS POINTING TOWARDS CAPES OF 750 TO 1100 OVER THE FORECAST AREA THIS AFTERNOON. HAVE ADDED A CHANCE OF THUNDERSTORMS IN THE GRIDS OVER THE SOUTHWEST PART OF AREA...AND CONTINUED WITH SLIGHT CHANCE OF THUNDERSTORMS OVER THE REMAINDER OF THE FORECAST AREA. CONTINUED WITH LIKELY POPS FOR SHOWERS IN CENTRAL AND NORTHERN AREAS. UPDATED GRIDS AND ASSOCIATED FORECAST PRODUCTS HAVE BEEN ISSUED. 435 AM EDT FRI OCT 21 2005 07Z SFC ANALYSIS SHOWS DEVELOPING LOW PRESSURE CENTERED OVER SOUTHWEST KENTUCKY. FROM THIS A WELL DEFINED WARM FRONT RUNS WEST TO EAST JUST NORTH OF JKL...AND IN FACT THE MOUNTAIN PARKWAY...AS WELL ...JUDGING FROM THE FIRE WEATHER OBSERVATIONS AT KOOMER AND TRIANGLE MOUNTAIN. SOUTH OF THIS BOUNDARY...UNSEASONABLY WARM AIR REMAINS IN PLACE WITH JUST A FEW STAY LIGHT SHOWERS AROUND. TO THE NORTH... TEMPERATURES DROP OFF QUICK WITH THE SHOWERS MORE SUBSTANTIAL... ESPECIALLY NORTH OF THE OHIO RIVER. AS IS TYPICAL OF A DRAMATIC PATTERN CHANGE...THE MODELS ARE IN ONLY FAIR AGREEMENT WITH THE EVOLUTION OF THE HIGHLY AMPLIFIED FLOW OVER THE OHIO VALLEY FOR THIS WEEKEND AND BEYOND. THEY ALL WEAKEN THE LEAD SHORTWAVE...THAT IS RESPONSIBLE FOR THE WEATHER THIS MORNING...DURING THE DAY IN ADVANCE OF A DIGGING TROUGH DIVING INTO THE HEART OF THE COUNTRY. IT IS THE EXTENT AND THE TIMING OF THIS CLOSED LOW THAT THE MODELS ARE HAVING TROUBLE WITH. THE GFS IS SOMEWHAT SLOWER THAN THE NAM IN DROPPING THIS LOW INTO THE OHIO VALLEY BY SATURDAY NIGHT. IT ALSO HOLDS BACK A SIGNIFICANT PORTION OF ITS ENERGY OVER THE UPPER MIDWEST WHILE THE NAM IS MORE PROGRESSIVE...AT LEAST INITIALLY. THE DEEP LOW IN THE GFS THEN TAKES A SHALLOW DIVE THROUGH THE REGION AND ZIPS OFF FASTER TO THE NORTHEAST. MEANWHILE THE NAM BOTTOMS IT OUT AND RECURVES IT TO THE POINT OF RETROGRADING BY MONDAY MORNING...ENDING UP ABOUT 250 MILES FURTHER WEST...OVER NORTHEAST NEW YORK...THAN THE SIMILARLY DEEP LOW OF THE GFS. FOR THE MOST PART...HAVE FOLLOWED THE GFS BUT BLENDED ITS SOLUTION TOWARD THE END OF THE WEEKEND WITH THE NAM/S DUE TO LESS PROGRESSION EXPECTED WITH THE HIGHLY AMPLIFIED PATTERN. SENSIBLE WEATHER WILL FEATURE A TIGHT GRADIENT OF POPS AND TEMPERATURES TODAY AS THE WARM FRONT EASES NORTH IN ADVANCE OF THE SFC LOW THIS MORNING. BY MIDDAY THOUGH THIS WILL CHANGE WITH THE COOLER AIR AND HIGHER POPS MAKING A CHARGE FOR SOUTHEAST KENTUCKY AS THE LOW PASSES. EXPECT TEMPS SIMILAR TO YESTERDAY IN THE FAR SOUTHEAST...BUT THE REST OF THE AREA WILL SEE THEIR MAX TEMPERATURES DEPENDENT ON THE CLOUDS...RAIN AND AIRMASS CHANGE ASSOCIATED WITH THE LOW AND ITS FRONTS. EXPECT THE HEAVIEST RAIN AND HIGHEST POPS TO MOVE THROUGH EAST KENTUCKY LATE THIS AFTERNOON AND EARLY EVENING IN ASSOCIATION WITH THE SYSTEM/S COLD FRONT AND SOME DIVERGENCE ALOFT. THE THREAT OF THUNDER WILL LEAD AND ACCOMPANY THE FRONT AS IT PUSHES THE WARM SECTOR EAST WHILE TRAVERSING THE STATE THIS AFTERNOON AND INTO THE FIRST PART OF THE EVENING. MORE STABLE...WRAPAROUND RAINS WILL MOVE INTO THIS PART OF KENTUCKY IN THE WAKE OF THE FRONT WITH HIGH POPS CONTINUING THROUGH THE NIGHT. TRUE LATE AUTUMN WEATHER WILL THEN SETTLE INTO KENTUCKY DURING THE WEEKEND AND THROUGH THE START OF THE WORK WEEK AS LOW PRESSURE AND NORTHWEST...UPSLOPE FLOW ALONG WITH CONTINUED WRAP AROUND MOISTURE DOMINATE THE OHIO VALLEY AND CENTRAL APPALACHIANS. ACCORDINGLY...HAVE PAINTED A CLOUDY... CHILLY AND DAMP SCENARIO IN THE GRIDS THROUGH MONDAY MORNING...WITH SOME PRECIPITATION ENHANCEMENT AS EACH IMPRESSIVE SHORTWAVE/NODE OF THE BROAD/DEEP UPPER LOW RIPPLE PAST. MOS TEMPERATURES AGAIN ARE EXHIBITING A WIDE SPREAD IN VALUES FOR HIGHS TODAY...NOT JUST GEOGRAPHICALLY BUT ALSO AT THE SAME STATIONS DEPENDING ON THE PARENT MODEL. HAVE LEANED CLOSEST TO THE MET VALUES AND RAW NAM12 MAX TEMP GRID WITH PERSISTENCE IN MIND FOR THE MORE SOUTH AND EAST PORTIONS OF THE CWA. THE NUMBERS THEN HAVE MUCH LESS DEVIATION TONIGHT AND THROUGH THE WEEKEND. HAVE GENERALLY USED A SERIES OF MODIFIED NAM12 MAX AND MIN TEMP GRIDS AS WELL AS THE COOLER MET MOS VALUES. FOR POPS...TRIED TO MAINTAIN A NORTH TO SOUTH GRADIENT TODAY...EVOLVING TO MORE OF A NORTHEAST TO SOUTHWEST ONE TONIGHT AND THROUGH MUCH OF THE WEEKEND. OTHERWISE...THE MOS VALUES WERE CLOSE...AND LINE UP FAIRLY WELL WITH THE GRIDS I DREW...THOUGH DID GO LOWER IN THE FAR SOUTH EARLY ON AND SOUTHWEST LATER IN THE PERIOD. WITH THE IFPS/GFE GRIDS...USED MY STANDARD PROCEDURE TO GRAB THE WINDS AND DEWPOINTS FROM THE LATEST NAM12. MODIFIED THE DEWPOINTS A BIT TODAY...HOLDING BACK THE MODEL/S RISE THROUGH MIDDAY A TAD. WHILE THE WINDS CAME IN DECENT WITH THE DIRECTIONS AND MAGNITUDE OF THE WIND SPEED IN THE WAKE OF THE LOW...DID ADJUST THEM DIURNALLY... MAINLY EARLY ON. THE REST OF THE GRIDS WERE IN EXCELLENT SHAPE WITH ONLY FINE-TUNING OF THE SKY AND POP GRIDS NECESSARY TO CONFORM TO THE LATEST THOUGHTS AND MODEL BLEND THROUGH THE WEEKEND. LEFT THE POSSIBILITY OF SNOW IN FOR THE HIGHER ELEVATION GRIDS FOR MONDAY NIGHT THROUGH TUESDAY NIGHT...AND THUS ALSO LEFT THEM IN FOR THE POINT AND CLICK WEB FORECAST. HOWEVER...DID DROP THE MENTION OF THE CHANCE OF SNOW FROM THE EXTENDED PART OF THE ZONES AS I PREFER TO KEEP MY POWDER DRY ON THESE MARGINAL...CLIMATOLOGICALLY EXTREME... EVENTS UNTIL CONFIDENCE IS HIGHER. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && ABE
Hazardous weather outlook, Oct 21, 4:50 AM EDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 450 AM EDT FRI OCT 21 2005 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-221200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 450 AM EDT FRI OCT 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THEIR IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SNOW SHOWERS OR MIXED RAIN AND SNOW SHOWERS ARE POSSIBLE AT ELEVATIONS ABOVE 2500 FEET FROM LATE SUNDAY NIGHT THROUGH TUESDAY NIGHT AS THE COLDEST AIRMASS SO FAR THIS FALL INVADES THE COMMONWEALTH. BELOW NORMAL TEMPERATURES ARE EXPECTED FROM SATURDAY THROUGH THURSDAY. THERE IS SOME UNCERTAINTY AS TO HOW LOW OVERNIGHT TEMPERATURES WILL GET DURING THE MIDDLE OF NEXT WEEK. HOWEVER...A FROST OR A FREEZE IS POSSIBLE ON TUESDAY NIGHT AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 4:21 PM EDT | Severe Thunderstorm Warning | JKL | Clay | 24 min |
| Oct 21, 5:16 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Magoffin | 44 min |
| Oct 21, 5:50 PM EDT | Severe Thunderstorm Warning | JKL | Johnson | 17 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.